MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P15P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 15 ml in/out; ø 9 mm, s/n (b)(6), is used on the patient from 2025-06-05 to date.The event occurred on 2025-10-07, which is (124 days) after the pump was placed on the patient.We have reviewed the production records of the excor blood pump s/n (b)(6).This pump was produced according to our specifications.
 
Event or Problem Description
The site contacted berlin heart gmbh clinical affairs (ca) on 2025-10-09 to report that a patient being supported with an excor blood pump pu valves; 15 ml in/out; ø 9 mm suffered an ischemic stroke.The patient was noted to have right-sided weakness and a facial droop on 2025-10-07.A ct scan was performed on the event day and revealed a left mca infarct.The ct scan showed that there was near total occlusive stenosis of the left mca, the distal mca branches are opacified and there are no other focal filling defects.This focal segment correlates to the area of hyperdensity on the recent non contrast ct head, therefore, it was most consistent with acute thrombus.According to the update on 2025-10-09, there was some improvement in movement of the right arm and leg, and the patient remained self-ventilating and not too irritable.Multiple small fibrin deposits were noted in the pump, however, the clinic decided not to change the pump before and after the event.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23452590
Report Number3004582654-2025-00060
Device Sequence Number7884884
Product Code DSQ
UDI-Device Identifier04260090040157
UDI-Public(01)04260090040157(17)270701
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP15P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight9 KG